BLEOMYCIN-INDUCED REVERSIBLE ACUTE INTERSTITIAL PNEUMONIA

  • Balaji Ommurugan Post graduate , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Amita Priya Post graduate , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Navin Patil ASSISTANT PROFESSOR , Department of Pharmacology, Kasturba Medical college , Manipal university , Manipal.
  • Joseph Thomas HEAD of Department , Department of Medical oncology, Kasturba Medical college , Manipal university , Manipal.

Abstract

As of now, about 380 medications are implicated in causing respiratory reactions and most common among that is drug-induced interstitial disease.
Oral, parental as well inhalational drugs are known to cause drug-induced interstitial lung disease. Bleomycin is a chemotherapeutic agent used in
the treatment of lymphomas, germ cell tumors of the testes. Most common pulmonary toxicity is diffuse alveolar damage with nonspecific interstitial
pneumonitis being next. We report a case of bleomycin-induced reversible acute interstitial pneumonia in a Hodgkin’s lymphoma patient with adriamycin, bleomycin, vinblastine, dacarbazine regimen. Causality assessment was done using Naranjo scale, and probable causal relationship was established. Adverse drug reaction was found to be moderately severe and not preventable as per Hartwig’s severity and Thornton’s preventability scaling respectively.

 

Keywords: Naranjo scale, Lymphoma, Bleomycin, Pneumonia.

References

1. Flieder DB, Travis WD. Pathologic characteristics of drug-induced lung disease. Clin Chest Med 2004;25(1):37-45.
2. Nemery B, Bast A, Behr J, Borm PJ, Bourke SJ, Camus PH, et al. Interstitial lung disease induced by exogenous agents: Factors governing susceptibility. Eur Respir J Suppl 2001;32:30s-42.
3. Rossi SE, Erasmus JJ, McAdams HP, Sporn TA, Goodman PC. Pulmonary drug toxicity: Radiologic and pathologic manifestations. Radiographics 2000;20(5):1245-59.
4. Schwaiblmair M, Behr W, Haeckel T, Märkl B, Foerg W, Berghaus T. Drug induced interstitial lung disease. Open Respir Med J 2012;6:63-74.
5. Harani M, Kalav SV. Study on the protective efficacy of Brassica rapa chinensis against bleomycin induced pulmonary fibrosis. Int J Pharm Pharm Sci 2014;6(5):53-8.
6. Reinert T, Baldotto CS, Nunes FA, Scheliga AA. Bleomycin-induced lung injury. J Cancer Res 2013;2013:9.
7. Patil N, Paulose RM, Udupa KS, Ramakrishna N, Ahmed T. Pulmonary toxicity of bleomycin - A case series from a tertiary care center in Southern India. J Clin Diagn Res 2016;10(4):FR01-3.
8. Balaji O, Navin P, Avinash A, Amod T. Cefuroxime-induced thrombocytopenia: It’s just not in the ring? Asian J Pharm Clin Res 2016;9(5):1-2.
Statistics
288 Views | 503 Downloads
Citatons
How to Cite
Ommurugan, B., A. Priya, N. Patil, and J. Thomas. “BLEOMYCIN-INDUCED REVERSIBLE ACUTE INTERSTITIAL PNEUMONIA”. Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, no. 5, May 2017, pp. 6-8, doi:10.22159/ajpcr.2017.v10i5.17121.
Section
Case Study(s)

Most read articles by the same author(s)

1 2 > >>